Alright, so I don't know how many of you have been following my story. But I have been in chronic pain for the past few years. And have been struggling for the past year with no insurance. Fighting with doctors dealing with stolen meds, bad massage therapist, bad acupuncture, and trying to deal with my life. Okay another the catch up my post for my question is related to this. I finally broke down and paid cash to see a pain management doctor in desperation hoping that he could help me get off the couch. It was a wonderful experience and well worth it he talk to me as if I was a human being not a drug seeker, and really listen to my problems. The outcome was a prescription for methadone I had severe anxiety about taking methadone because of the bad reputation that it has. Needless to say I took the perscription and got it filled and started taking the methadone. He started me out with 5 milligrams 1 per day then to per day then 3 per day. Yesterday was my first day of taking 3 per day. I was feeling much better I was off the couch I join my family at the table for dinner which if you know me was a huge accomplishment. Needless to say about an hour and a half after taking my third does I broke out in a rash from head to toe beat red bumps the works. I called the nurse hotline and explained the symptoms and asked what I should do. I was told to go ahead and take a benadryl and to back of the dosage again. I was also told that a small percentage of people have a reaction like this and it probably means that I am allergic and will not be able to take the methadone. This is very disturbing to me because of all the medications that I have tried this seems to be the 1 that was working. So my question is has anyone had a reaction to this will it pass will I still be able to take the methadone or is this just another failed attempt at pain relief.
Am I back to the drawing board. Any stories suggestions anything would be great at this time I am feeling pretty depressed that I finally found something that will work and my body is telling me no you can't take it. I guess I am looking for a miracle but it has been such a long time coming I don't want to give up. Please help in anyway you can thank you for reading and I look forward to your post.
I went back to my PM doctor and was prescribed Morphine and it works but not as good. I do get about a 25% relief that with the percocets my levels are down to a 5/6 on good days and I am having more good days than bad so I am thankful for that. But the Methadone was much better for me and I am so upset that I am allergic. Just a rash, no breathing problems. Has anyone continued a medication that gives them a rash? Did it escalate to respitory failure as I was told? I stopped taking it and I am back on my Percs and Morph....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.